Advanced Search
MyIDEAS: Login to save this article or follow this journal

A Bayesian Spatial Econometric Analysis of SNAP Participation Rates in Appalachia

Contents:

Author Info

  • Lacombe, Donald J.
  • Michieka, Nyakundi M.
  • Gebremedhin, Tesfa
Registered author(s):

    Abstract

    The Supplemental Nutrition Assistance Program (SNAP) is a federal program that provides assistance to low- and no-income people in the United States. Its aim is to increase individuals’ food-purchasing power and improve the nutritional content of their diet. We employed recent advances in Bayesian spatial econometric modeling to determine the appropriate model for drawing inferences about the percentage of SNAP recipients in Appalachia. We found that there is significant spatial dependence justifying the use of spatial econometric methods. We also examined how changes in an independent variable affect the dependent variable for orders of neighbors over space.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://purl.umn.edu/143782
    Download Restriction: no

    Bibliographic Info

    Article provided by Mid-Continent Regional Science Association in its journal Journal of Regional Analysis and Policy.

    Volume (Year): 42 (2012)
    Issue (Month): 3 ()
    Pages:

    as in new window
    Handle: RePEc:ags:jrapmc:143782

    Contact details of provider:
    Web page: http://jrap-journal.org/index.htm
    More information through EDIRC

    Related research

    Keywords: Financial Economics; Health Economics and Policy; International Development;

    References

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Chib S. & Jeliazkov I., 2001. "Marginal Likelihood From the Metropolis-Hastings Output," Journal of the American Statistical Association, American Statistical Association, vol. 96, pages 270-281, March.
    Full references (including those not matched with items on IDEAS)

    Citations

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:ags:jrapmc:143782. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (AgEcon Search).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.